Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 216, NWS Nashville, TN

July 6, 2000Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2000, 8:02 PM CDT for Maury County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2000, 8:02 PM CDT (01:02 UTC)
Expired
Jul 6, 2000, 8:30 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3105 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 070103
SVRBNA
TNC119-070130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
802 PM CDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 830 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF COLUMBIA...MOVING SOUTH AT 25
  MPH.

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 6, 2:55 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT THU JUL 6 2000

CURRENTLY...TEMPS HAVE REACHED INTO THE LOWER 90S IN NUMEROUS
LOCATIONS ACROSS MIDDLE TENNESSEE. THIS APPARENTLY THE CONVECTIVE
TEMPERATURE...AS INDIVIDUAL STORMS HAVE FIRED UP EARLY THIS AFTERNOON
AND HAVE BEEN QUICK...BUT COPIOUS RAIN PRODUCERS. THE STRONGER CELLS
HAVE HAD DECENT OUTFLOWS TO THEM AS WELL. DEVELOPMENT HAS OCCURRED IN
THE HIGHEST AXIS OF THETA-E AIR AND INSTABILITY. CLOSEST SFC BOUNDARY
FROM CENTRAL KY...TO BWG TO JUST SOUTH OF STL. MAIN DEW POINT FRONT
STILL ASSOCIATED WITH STATIONARY BOUNDARY FROM NRN IL TO CENTRAL
INDIANA THROUGH EASTERN KY. VERY HUMID WITH DEW POINTS NOW INTO THE
70S EVERYWHERE.

FORECAST CONCERNS...TAD COOLER TOMORROW?...THEN MORE HEAT ON THE WAY.

STORMS OUTSIDE ARE DIURNAL...AND WILL BECOME ISOLATED THIS EVENING
BEFORE DYING OUT AN HOUR OR TWO AFTER SUNDOWN. SKIES WILL BECOME
MOSTLY CLEAR BUT REMAIN MUGGY. PROBABLY HAVE SOME LOCALIZED DENSE FOG
IN AREAS THAT RECEIVED RAIN.

OVERNIGHT...WILL BEGIN TO SEE ATMOSPHERIC MOISTURE DECREASE AS UPPER
RIDGE CONTINUES TO BUILD OUT IN THE CENTRAL PLAINS...ACTING TO DEEPEN
THE TROF ACROSS THE EAST COAST. THE FLOW WILL BECOME MORE NORTH...
THEN EAST THROUGH THE MID LEVELS. MID LEVEL DRIER AIR WILL ENTER IN
FROM THE CENTRAL ILLINOIS REGION FIRST...BEFORE SFC TO 850 AIR
ARRIVES FROM THE INDIANA REGION DURING THE DAY TOMORROW. STORMS WERE
ABSENT IN THESE AREAS TODAY. HIGHEST SFC TO 700 MB THETA-E AIR WILL
SHIFT ALL THE WAY TO MEM AND WEST OF MISSISSIPPI RIVER TOMORROW.

WE WILL REMAIN SOMEWHAT UNSTABLE TOMORROW...BUT MOISTURE DEPLETION
WILL BE ENUF THAT STORMS LOOK TO BE JUST A HOPE FOR THOSE AREAS THAT
STILL NEED RAIN. PRECIPITABLE WATER VALUES DROP ALMOST AN INCH TO
1.10 BY LATE AFTERNOON...K INDEX TO 18 OFF THE ETA. (ETA...BETTER OF
THE MODELS LAST COUPLE OF DAYS). ONGOING DRY FORECAST TOMORROW LOOKS
GOOD...AND DO NOT SEE ANY REASON FOR CHANGE.

WITH LOWER THETA-E AIR IN PLACE...MOSTLY CLEAR...BUT NOT AS HUMID
CONDITIONS ARE THEREFORE ANTICIPATED TOMORROW NIGHT.

PATTERN CHANGES BY SATURDAY...UPPER RIDGE BEGINS TO MOVE INTO THE
MIDSTATE...WHILE MAIN PRECIPITABLE WATER CHANNEL STRETCHES FROM ARK
TO ILLINOIS. TOO LITTLE OF MOISTURE AROUND FOR STORMS...TOO WARM OF
TEMPS ALOFT...PLUS THERE WILL BE INCREASING DOWNWARD VERTICAL
VELOCITIES FROM UPPER RIDGE. THIS WILL PREVENT ANY TSTRM FORMATION.
UPPER RIDGE OVER MEM ON SUNDAY...AND AGAIN...SAME SCENARIO. THIS
WILL BE THE PATTERN THROUGH TUESDAY. ONLY AN OUTSIDE CHANCE OF AN
ISOLATED STORM...AND NOT WORTH MENTIONING IN THE EXTENDED.

THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY...

BNA 73/92 70/93 1101
CSV 69/85 66/86 1-01

.BNA...NONE.

DICKSON 15

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:47 PM CDTSevere Thunderstorm WarningOHXWilliamson28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.